Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 60, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 27, 2014, 3:06 AM MDT for Socorro County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2014, 3:06 AM MDT (09:06 UTC)
- Expired
- Aug 27, 2014, 5:00 AM MDT
- In force
- 114 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Socorro County, NM
The radar
The Holloman AFB radar (KHDX), 110 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WGUS55 KABQ 270906
FFWABQ
NMC053-271100-
/O.NEW.KABQ.FF.W.0060.140827T0906Z-140827T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 AM MDT WED AUG 27 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO
* UNTIL 500 AM MDT
* AT 300 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERSISTENT HEAVY RAIN OVER CENTRAL SOCORRO COUNTY. RADAR ESTIMATED
BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN OVER THE HIGHER TERRAIN
NORTH OF HIGHWAY 380. HEAVY RAIN WILL CONTINUE OVER THIS AREA
THROUGH 5 AM. THE HEAVIEST RAIN HAS IMPACTED ALL COUNTY ROADS NORTH
OF HIGHWAY 380 EAST OF SAN ANTONIO...INCLUDING COUNTY ROADS 129...
139...A147...A127...AND A131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
&&
LAT...LON 3395 10685 3410 10677 3403 10640 3386 10645
3386 10667 3389 10684
$$
GUYER2 follow-up statements
127
WGUS75 KABQ 271003
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
403 AM MDT WED AUG 27 2014
NMC053-271100-
/O.CON.KABQ.FF.W.0060.000000T0000Z-140827T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO NM-
403 AM MDT WED AUG 27 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM MDT FOR
CENTRAL SOCORRO COUNTY...
AT 354 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAS ENDED OVER THE WARNED AREA. TOTAL ESTIMATED RAINFALL
AMOUNTS AVERAGES NEAR 3 INCHES OVER A LARGE AREA OF THE HIGH TERRAIN
NORTH OF HIGHWAY 380. COUNTY ROADS LEADING NORTH TOWARD THE PINOS
MOUNTAINS MAY EXPERIENCE WASH OUTS AROUND LOW WATER CROSSINGS AND
CULVERTS. STRONG FLOWS MAY EVENTUALLY MAKE THEIR WAY TOWARD THE
HIGHWAY 380 CORRIDOR BETWEEN SAN ANTONIO AND BINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.
&&
LAT...LON 3395 10685 3410 10677 3403 10640 3386 10645
3386 10667 3389 10684
$$
GUYER041
WGUS75 KABQ 271057
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 AM MDT WED AUG 27 2014
NMC053-271107-
/O.EXP.KABQ.FF.W.0060.000000T0000Z-140827T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO NM-
457 AM MDT WED AUG 27 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM MDT FOR CENTRAL
SOCORRO COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3395 10685 3410 10677 3403 10640 3386 10645
3386 10667 3389 10684
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 11:52 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 26, 11:52 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1152 PM MDT TUE AUG 26 2014 .AVIATION... 06Z TAF CYCLE CLOSED UPPER LOW NEAR NV/UT LINE. SW FLOW ALOFT AHEAD OF THIS FEATURE CONTINUES TO BRING DEEP MONSOON MOISTURE PLUME UP THROUGH WRN AND CENTRAL NM. SCT-NMRS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS UPPER LOW MOVES SLOWLY E INTO CNTL UT. LCL MVFR CIGS LIKELY ALONG WITH MT TOPS OCNLY OBSCD. MAIN UNCERTAINTY LATE TONIGHT/WEDNESDAY MORNING IS TIMING OF CONVECTION WEDNESDAY. A STRONG SFC BOUNDARY IN PLACE NEAR A KRTN TO KSRR LINE. EXPECT CONVECTION EAST OF CNTL MTNS WILL FIRE DURING THE LATE MORNING INTO EARLY AFTERNOON...IMPACTING KLVS AND KTCC. KROW WILL GET INTO THE ACT DURING THE LATE AFTERNOON. MAIN FOCUS FOR ACTIVITY WILL BE FROM KROW AND CHAVES COUNTY NEWD TO NEAR KCAO. ELSEWHERE...ISOLATED ACTIVITY EXPECTED CENTRAL MTNS WEST DURING THE AFTERNOON. 33 && .PREV DISCUSSION...313 PM MDT TUE AUG 26 2014... .SYNOPSIS... THE WEATHER PATTERN HAS TURNED INTO A WET ONE OVER NEW MEXICO AS A ROBUST SURGE OF SUBTROPICAL MOISTURE HAS BEEN DRAWN INTO THE STATE. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT A LARGE MAJORITY OF NORTHERN AND CENTRAL NEW MEXICO THROUGH TONIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING. BY WEDNESDAY A DEEPENING LOW PRESSURE SYSTEM WILL MOVE OUT OF UTAH AND INTO COLORADO. AS DRIER AIR ARRIVES FROM THE WEST...THIS WILL STEER THE BEST CHANCES FOR PRECIPITATION INTO SOUTH CENTRAL AND EASTERN SECTIONS OF NEW MEXICO BY WEDNESDAY AFTERNOON. TEMPERATURES WILL RISE A FEW DEGREES ON WEDNESDAY...BUT WILL STILL FALL SHORT OF AVERAGE IN MUCH OF CENTRAL TO WESTERN NEW MEXICO. A FRONT WILL THEN ENTER NORTHEASTERN NEW MEXICO ON THURSDAY WHERE ONLY SLIGHTLY COOLER TEMPERATURES WILL BE FOUND WITH LINGERING SHOWERS AND THUNDERSTORMS. THE WEATHER WILL THEN TEND TO BE DRIER AS THE LONG HOLIDAY WEEKEND APPROACHES. && .DISCUSSION... A WIDESPREAD AND HIGH-EFFICIENCY RAINFALL EVENT IS CURRENTLY UNDERWAY OVER NEW MEXICO. HURRICANE MARIE CONTINUES TO SPIN OVER THE EASTERN PACIFIC...POSING NO DIRECT IMPACT TO NM...BUT THE DRIVING FEATURES FOR NM ARE THE EXPANSIVE HIGH OVER THE MS RIVER VALLEY AND THE DEEPENING UPPER LOW OVER NV. THE END RESULT IS DEEP SUBTROPICAL MOISTURE STREAMING NORTHWARD INTO NM. THE CROP OF STORMS HAS BEEN FAIRLY WIDESPREAD ALREADY...ALTHOUGH SOME OF THE AREAS ALONG/NEAR THE CONTINENTAL DIVIDE HAVE BEEN SLOW TO DESTABILIZE AFTER THE PERSISTENT STRATIFORM PRECIPITATION THAT LASTED THROUGHOUT THE EARLY MORNING HOURS THERE. EARLY MORNING NAM/WRF MODEL RUNS CONTINUED TO INDICATE A MID TROPOSPHERIC PERTURBATION LIFTING OUT OF THE GILA AND TOWARD THE NORTHERN MOUNTAINS OF NM BY THIS EVENING. THIS FEATURE CAN BE SEEN ON VISIBLE SATELLITE IMAGERY...LIFTING NORTH NEAR THE CATRON/CIBOLA COUNTY LINE...ALTHOUGH IT IS NOT CURRENTLY INDUCING MUCH CONVECTION. BELIEVE THIS COULD STILL BE A PLAYER FOR THE EVENING WITH POTENTIAL FOR SOME MORE DESTABILIZATION OVER THE NEXT FEW HOURS. THIS WILL KEEP THE NORTH CENTRAL TO NORTHEASTERN ZONES FAVORED FOR PRECIPITATION. MUCH OF THE ENTIRE CENTRAL MOUNTAIN CHAIN HAS RECEIVED SOME STORMS...AND THUS IT IS PRIMED FOR FLOODING. WILL KEEP THE WATCH INTACT THROUGH 6 AM. BY DAWN THE UPPER LOW WILL BE IN UT...INCHING EASTWARD TOWARD CO. THIS WILL BEGIN INDUCING A SLOW DRYING TREND FROM WEST TO EAST OVER NM THROUGHOUT THE DAY...ULTIMATELY SHOVING THE HIGHEST PROBABILITIES FOR PRECIPITATION TO THE SOUTH CENTRAL MOUNTAINS AND THE LOWLANDS/PLAINS EAST OF THE CENTRAL MOUNTAIN CHAIN. HAVE STILL KEPT ISOLATED POPS IN FAR WESTERN ZONES...AND EVEN SOME SCATTERED POPS IN THE NORTHWEST TO NORTH CENTRAL ZONES WHERE PROXIMITY TO UPPER LOW WILL BRING BETTER FORCING ALOFT. TEMPERATURES WILL REBOUND A FEW DEGREES WITH LESS CLOUD COVER ON WEDNESDAY...BUT STILL SHY OF AVERAGE IN ALL BUT THE FAR EASTERN ZONES. THE UPPER LOW WILL BEGIN TO EVOLVE AND OPEN INTO A WAVE OVER EASTERN PARTS OF CO/NM BY THURSDAY WITH SLIGHTLY COOLER AIR AND SOME TRAILING MOISTURE/ENERGY FILLING IN OVER NORTHEAST NM. ELSEWHERE TEMPERATURES WILL BE FAIRLY COMPARABLE WITH LOWER CHANCES FOR A STRAY SHOWER OR STORM. WESTERLY WINDS ALOFT TURN MUCH LIGHTER INTO FRIDAY AS A NEW DOME OF HIGH PRESSURE BEGINS TO SWELL OVER THE BAJA. THE DRIER AIRMASS IN THE WESTERN HALF OF THE STATE WILL INHIBIT STORM DEVELOPMENT...BUT A MODEST SOUTHEASTERLY RETURN FLOW WILL KEEP AT LEAST ISOLATED STORMS POSSIBLE ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN FRIDAY. HIGH PRESSURE THEN TRIES TO BECOME BETTER ESTABLISHED OVER SOUTHERN PARTS OF NM WHILE TRYING TO BATTLE SOME WESTERLY FLOW TO THE NORTH. 52 && .FIRE WEATHER... HYBRID MONSOON SURGE ONGOING ACROSS THE FORECAST AREA. THIS MOISTURE SURGE AND SUBSEQUENT WETTING RAIN EVENT WILL CONTINUE THROUGH TONIGHT BEFORE BECOMING LESS PRONOUNCED ON WEDNESDAY. WETTING RAIN CHANCES WILL REMAIN ACROSS THE SOUTH/EAST WEDNESDAY BEFORE COVERAGE REALLY LOWERS ON FRIDAY. CONTINUED DRIER FOR THE WEEKEND WITH SOME ENHANCED BREEZES ON SUNDAY. DURING THE NEXT 12 TO 16 HOURS WIDESPREAD WETTING RAIN WILL IMPACT THE FORECAST AREA. SEVERAL BANDS OF RAIN WILL OCCUR AN PROVIDE LONGER DURATIONS OF RAINFALL. HUMIDITY VALUES WILL REMAIN ON THE HIGH SIDE THROUGH TONIGHT. RESIDUAL RAINFALL IS EXPECTED WED MORNING AS THE PACIFIC TROUGH OR LOW SLOWLY PUSHES EASTWARD. TWO AREAS SHOULD BE FAVORED ON WEDNESDAY AND THEY INCLUDE NORTHWEST/NORTH CENTRAL AREAS DUE TO THE UPPER LOW POSITION AND SOUTHERN AREAS DUE TO RESIDUAL MONSOONAL MOISTURE. THE REST OF THE FORECAST AREA WILL BE IMPACTED BY A MID LEVEL DRY SLOT AND SOME STABILITY THUS KEEPING RAIN CHANCES TO A MINIMUM. ADDITIONAL WETTING RAINFALL WILL AFFECT THE TWO PREVIOUSLY MENTIONED AREAS. SOME BREEZES WILL BE POSSIBLE...ESPECIALLY IF CLOUD COVER WERE TO BREAK DUE TO MODERATE WIND FLOW ALOFT. HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL AND HUMIDITY VALUES SHOULD BE NEAR SEASONABLE WITH A LOWERING TREND PRETTY MUCH AREAWIDE. MODELS ARE STILL IN CONSENSUS WITH THE UPPER LOW PUSHING EASTWARD OVER COLORADO ON THURSDAY. WRAP AROUND PRECIPITATION AND BACK DOOR INFLUENCES SHOULD IMPACT NORTH CENTRAL/NORTHEAST AREAS WHILE DRIER AND MORE STABLE AIR OVERTAKE THE REST OF THE AREA. MODELS STILL SHOW A MODERATE NORTHWEST FLOW ALOFT SO SOME NORTHWEST BREEZES SHOULD BE FELT ALONG A LINE FROM FARMINGTON TO CLINES CORNERS. LOWER DEWPOINTS WILL FILL IN AS THE NORTHWEST BREEZES TAKE HOLD. MODELS SEEM A LITTLE QUICK ON THEIR DEPICTION OF MUCH LOWER DEWPOINTS SO TRIED TO GO WITH SOME HIGHER GUIDANCE NUMBERS. EITHER WAY...HUMIDITY VALUES WILL LOWER SOME MORE ACROSS MOST AREAS. MODELS CONTINUE TO PAINT SOME LIGHT SHOWER ACTIVITY ACROSS THE NORTHERN END OF THE SANGRES ON FRIDAY. OTHERWISE CONTINUED DRYING ACROSS THE ENTIRE AREA. HUMIDITY VALUES SHOULD LOWER A BIT MORE ACROSS THE WEST AND SHOW LESS CHANGE ELSEWHERE. HIGH TEMPERATURES WILL BE NEAR NORMAL. HAINES VALUES SHOULD CREEP UP A LITTLE BUT STILL BE FAIRLY SEASONABLE. MODELS YESTERDAY SHOWED THE UPPER RIDGE BUILDING OVER THE SOUTHWEST AREA DURING THE WEEKEND BUT THEY NOW SEEM TO BE PROGRESSING ANOTHER PACIFIC TROUGH INTO THE WESTERN US QUICKER. ESPECIALLY FOR IMPACTS ON SUNDAY. THUS...RIDGING SHOULD IMPACT NORTHERN/CENTRAL NEW MEXICO ON SATURDAY AND COULD POSSIBLY GIVE WAY TO ANOTHER TROUGH ON SUNDAY. THIS SCENARIO WOULD CREATE A MINI BREAK DOWN OF THE UPPER RIDGE THUS SOME WIDESPREAD BREEZINESS. PRETTY CLASSIC FOR THIS TIME OF THE YEAR AS THIS PATTERN HAPPENS FAIRLY OFTEN LATE AUGUST/EARLY SEPTEMBER. THIS PATTERN TYPICALLY STARTS THE GRADUAL CHANGE IN SEASON THAT OCCURS IN SEPTEMBER. UNSURE ABOUT THE EARLIER HALF OF NEXT WEEK BUT SUSPECT THAT DRY CONDITIONS WOULD REMAIN ACROSS THE WEST AND MOST LIKELY CENTRAL AREAS. PERHAPS SOME RETURN FLOW MOISTURE FROM THE GULF ACROSS THE EAST AND PSEUDO DRYLINE. DURING THE SEASONAL TRANSITION PHASE...LONGER TERM MODELS BECOME A LITTLE LESS RELIABLE SO WILL BE INTERESTING TO WATCH MODEL TRENDS THE NEXT COUPLE OF WEEKS. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ501>527. && SHY
Hazardous weather outlook, Aug 26, 5:49 AM MDT, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 AM MDT TUE AUG 26 2014 NMZ501>540-271200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 549 AM MDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH SOME PRODUCING HEAVY RAIN AT RATES OVER 1 INCH PER HOUR. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY IN AND BELOW BURN SCARS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME DRIER AIR WILL BEGIN TO PUSH INTO THE AREA FROM THE WEST ON WEDNESDAY...BUT THE CHANCE FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING MAY PERSIST SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25 THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:59 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
| Aug 27, 2:20 AM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Aug 27, 2:03 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Santa Fe | 87 min |
| Aug 27, 2:55 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 110 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.